advertisement
Question
Posted by: Angie | 2008/08/08

Hypertension

I suffer from hypertention and is using amloc 5mg in the morning. Recently my blood pressure readings remained high and the GP added Bilocor 10 mg at night. I noticed that since I am taking the Bilocor I have exessive headaches and my feet and legs are swollen. Could it be because of the change in the medication? I am monitoring my BP and is usually 120/71 or 116/68. Should I go back to my GP?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Angie

Thank you for visiting health24.com.

You are busy experiencing an adverse reaction to the Bilocor. I therefore, recommend that you re-consult your GP and ask him to change the medication to something like Prexim Plus.

Kind regards


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anxious | 2008/08/09

You could be having side effects from your extra medication. Yes go back to your gp and tell him about your problems. It could take a while to get the right medication for you as there are so many different forms of bp medication that serve different purposes and it is very common for patients to have problems with bp medication, unfortunately its trial and error, gps have to keep trying until they find the right stuff for their patient. Sometimes one might work on its own, sometimes you might have to have a combination of medication to work properly, there are so many possibilities you have to just keep going back until you finally get the right stuff that works for you. All the above happened to me a few years ago - after I had my kidney op I had to go onto bp medication and it took my gp in the region of 6mths to find the right combination of bp meication - and I had to keep going back every 2wks to have it checked. I had very bad swollen feet when my gp tried Norvasc as one of the medications for me (I NEVER get swollen feet, that' s why I knew something was wrong) and he said this is unfortunately a common side effect of this drug, unfortunately because it is apparently a very good drug - my mom takes it and has no problems whatsoever. The minute I stopped the Norvasc the swelling vanished! And so it went on for months and months until I finally now have the right combination of medication - I am taking Coversyl Plus am and Coversyl evening. It might be frustrating for a while but you must go back to your gp until he finds the right meidcation for you. High bp is not something to play around with. Uncontrolled high bp (as I am sure you know) can be a killer or cause a heart attack or stroke neither of wihch you want!

Reply to anxious

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement